Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking Losartan Potassium concerned with Hyperkalemia, switching to Hawthorn with diet and exercise. Right medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1994
Answered : 175 Questions
Question
I am taking Losartan Potassium 50 mg, but I'm concerned with Hyperkalemia, and I was contemplating switching over to Hawthorn and some serious diet and exercise.
Posted Sun, 19 May 2013 in Kidney Conditions
 
 
Answered by Dr. Andy Fine 2 hours later
Hi XXXXXXX

Thanks for your query.

I can reassure you that with losartan hyperkalemia is very rare and reversible and treatable and Hawthorne has no evidence behind it for lowering blood pressure safely and effectively wears losartan does.

Diet and exercise is beneficial and will help you, however few blood pressure is not controlled under 140/90 without the medication, I would recommend taking it. Have a great day.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Taking Losartan Potassium concerned with Hyperkalemia, switching to Hawthorn with diet and exercise. Right medication? 1 hour later
Would Hawthorne be a bad thing to take while on the Losartan? I read where it may lower BP too much, depending on the type of BP drug.
 
 
Answered by Dr. Andy Fine 2 hours later
You can take it with the losartan. If your blood pressure drops too much, you will get lightheaded, but otherwise it should not be a problem.
Above answer was peer-reviewed by
 
Follow-up: Taking Losartan Potassium concerned with Hyperkalemia, switching to Hawthorn with diet and exercise. Right medication? 2 days later
I fear that my BP is dropping too low while I sleep, is this due to the Losartan, and is this reversible?
 
 
Answered by Dr. Andy Fine 5 hours later
Hi,

You must check it to know; it is unlikely. It is reversible if so, with lowered dose.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor